Alert archive / Illinois / Winter Weather Advisories in 2021

Winter Weather Advisory 7, NWS Lincoln, IL

February 3, 20218 counties in Illinois

NWS Lincoln, IL issued this winter weather advisory at Feb 3, 2021, 4:03 PM CST for 8 counties in Illinois. It took effect at Feb 4, 2021, 12:00 PM CST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Feb 3, 2021, 4:03 PM CST (22:03 UTC)
In effect from
Feb 4, 2021, 12:00 PM CST
Expired
Feb 5, 2021, 6:00 AM CST
In force
18 hr
Issued by
NWS Lincoln, IL

Counties Fulton County, IL, Knox County, IL, Marshall County, IL, McLean County, IL, Peoria County, IL, Stark County, IL, Tazewell County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 72 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.1 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2021-02-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2021-02-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1107 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

538 
WWUS43 KILX 032203
WSWILX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Lincoln IL
403 PM CST Wed Feb 3 2021

ILZ027-028-030-041015-
/O.NEW.KILX.WW.Y.0007.210204T1800Z-210205T1200Z/
Knox-Stark-Marshall-
Including the cities of Galesburg, Toulon, and Lacon
403 PM CST Wed Feb 3 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM NOON THURSDAY TO 6 AM
CST FRIDAY...

* WHAT...Snow and blowing snow expected. Total new snow
  accumulations around one inch. Winds gusting as high as 40 mph.

* WHERE...Knox, Stark and Marshall Counties.

* WHEN...From noon Thursday to 6 AM CST Friday.

* IMPACTS...Plan on slippery road conditions. Areas of blowing 
  snow could significantly reduce visibility. The hazardous 
  conditions could impact the evening commute.

* ADDITIONAL DETAILS...Sharply falling temperatures Thursday 
  afternoon and evening could cause any lingering wet spots to 
  freeze quickly. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for Illinois can be obtained on the
Internet at www.gettingaroundillinois.com

&&

$$
5 follow-up statements
054 
WWUS43 KILX 040940
WSWILX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Lincoln IL
340 AM CST Thu Feb 4 2021

ILZ027-028-030-041745-
/O.CON.KILX.WW.Y.0007.210204T1800Z-210205T1200Z/
Knox-Stark-Marshall-
Including the cities of Galesburg, Toulon, and Lacon
340 AM CST Thu Feb 4 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO
6 AM CST FRIDAY...

* WHAT...Snow expected. Total snow accumulations of up to two 
  inches. Winds gusting as high as 40 mph.

* WHERE...Stark, Marshall and Knox Counties.

* WHEN...From noon today to 6 AM CST Friday.

* IMPACTS...Plan on slippery road conditions. Areas of blowing 
  snow could significantly reduce visibility. The hazardous 
  conditions could impact the evening commute.

* ADDITIONAL DETAILS...Sharply falling temperatures Thursday
  afternoon and evening could cause any lingering wet spots to
  freeze quickly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for Illinois can be obtained on the
Internet at www.gettingaroundillinois.com

&&

$$

NMB
489 
WWUS43 KILX 041943
WSWILX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Lincoln IL
143 PM CST Thu Feb 4 2021

...SIGNIFICANT SNOW AND BLOWING SNOW POSSIBLE THIS AFTERNOON AND
EVENING...

ILZ029-031-036>038-050345-
/O.EXA.KILX.WW.Y.0007.000000T0000Z-210205T1200Z/
Peoria-Woodford-Fulton-Tazewell-McLean-
Including the cities of Peoria, Eureka, Canton, Pekin, 
Bloomington, and Normal
143 PM CST Thu Feb 4 2021

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM CST FRIDAY...

* WHAT...Snow and blowing snow. Total snow accumulations of up to
  two inches. Winds gusting as high as 45 mph.

* WHERE...Peoria, Woodford, Fulton, Tazewell and McLean Counties.

* WHEN...From noon today to 6 AM CST Friday.

* IMPACTS...Plan on slippery road conditions. Areas of blowing 
  snow could significantly reduce visibility. The hazardous 
  conditions could impact the evening commute.

* ADDITIONAL DETAILS...Sharply falling temperatures this 
  afternoon and evening could cause any lingering wet spots to 
  freeze quickly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid travel if possible. If you must travel, keep an extra
flashlight, food, and water in your vehicle in case of an 
emergency. 

The latest road conditions for Illinois can be obtained on the
Internet at www.gettingaroundillinois.com

&&

$$

ILZ027-028-030-050345-
/O.CON.KILX.WW.Y.0007.000000T0000Z-210205T1200Z/
Knox-Stark-Marshall-
Including the cities of Galesburg, Toulon, and Lacon
143 PM CST Thu Feb 4 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
FRIDAY...

* WHAT...Snow and blowing snow expected. Total snow accumulations
  of up to two inches. Winds gusting as high as 45 mph.

* WHERE...Stark, Marshall and Knox Counties.

* WHEN...From noon today to 6 AM CST Friday.

* IMPACTS...Plan on slippery road conditions. Areas of blowing
  snow could significantly reduce visibility. A short period of
  blizzard-like conditions are possible. The hazardous conditions
  could impact the evening commute.

* ADDITIONAL DETAILS...Sharply falling temperatures this afternoon
  and evening could cause any lingering wet spots to freeze 
  quickly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid travel if possible. If you must travel, keep an extra
flashlight, food, and water in your vehicle in case of an 
emergency.  

The latest road conditions for Illinois can be obtained on the
Internet at www.gettingaroundillinois.com

&&

$$

37/Erwin
421 
WWUS43 KILX 050137
WSWILX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Lincoln IL
737 PM CST Thu Feb 4 2021

ILZ027>031-036>038-050945-
/O.CON.KILX.WW.Y.0007.000000T0000Z-210205T1200Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-
Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka,
Canton, Pekin, Bloomington, and Normal
737 PM CST Thu Feb 4 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
FRIDAY...

* WHAT...Areas of blowing snow. Winds gusting as high as 50 mph
  east of the Illinois River, and 40 to 45 mph west.

* WHERE...Peoria, Woodford, Fulton, Tazewell and McLean Counties.

* WHEN...Until 6 AM CST Friday.

* IMPACTS...Plan on slippery road conditions. Areas of blowing
  snow could significantly reduce visibility. 

* ADDITIONAL DETAILS...Wet roads from earlier have iced over due
  to sharply falling temperatures, and will also be a source of
  slippery road conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for Illinois can be obtained on the
Internet at www.gettingaroundillinois.com

&&

$$

Geelhart
324 
WWUS43 KILX 050846
WSWILX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Lincoln IL
246 AM CST Fri Feb 5 2021

ILZ027>031-036>038-051200-
/O.CON.KILX.WW.Y.0007.000000T0000Z-210205T1200Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-
Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka,
Canton, Pekin, Bloomington, and Normal
246 AM CST Fri Feb 5 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST...

* WHAT...Blowing snow. Winds gusting up to 30 mph.

* WHERE...Portions of central and west central Illinois.

* WHEN...Until 6 AM CST early this morning.

* IMPACTS...Patchy blowing snow could reduce visibility. Hazardous
  travel.

* ADDITIONAL DETAILS...Slippery travel is ongoing. Patchy blowing
  may reduce visibility and make roadways hard to see. Take it
  slow if out traveling early this morning.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling, especially in open areas. 

The latest road conditions for Illinois can be obtained on the
Internet at www.gettingaroundillinois.com

&&

$$

NMB
662 
WWUS43 KILX 051149
WSWILX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Lincoln IL
549 AM CST Fri Feb 5 2021

ILZ027>031-036>038-051300-
/O.EXP.KILX.WW.Y.0007.000000T0000Z-210205T1200Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-
Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka,
Canton, Pekin, Bloomington, and Normal
549 AM CST Fri Feb 5 2021

...WINTER WEATHER ADVISORY WILL EXPIRE AT 6 AM CST EARLY THIS
MORNING...

The advisory will be allowed to expire at 6 AM. Slippery roads 
are still possible this morning. Use caution if out traveling, 
especially on secondary, less-traveled roads.

$$

NMB

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this winter weather advisory went out at Feb 3, 2:23 PM CST, 1 hour 40 minutes earlier.

Area forecast discussion, Feb 3, 2:23 PM CST, 1 hour 40 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
223 PM CST Wed Feb 3 2021

.SYNOPSIS...
Issued at 247 AM CST Wed Feb 3 2021

One more day of fair weather is expected across central Illinois.
Temperatures will warm into the mid to upper 30s today with a few
spots tagging 40 under partly cloudy skies. Low pressure will move
across the region Thursday bringing breezy conditions and rain to
the area. Rain will change to snow Thursday evening. Much colder
temperatures will arrive for the weekend.

&&

.UPDATE...
Issued at 1023 AM CST Wed Feb 3 2021

All is calm this morning with most of the CWA seeing calm and
variable winds this morning. The previously mentioned stratus
continues to linger to the W and NW as expected. Temperatures
across these regions are a few degrees cooler as a result which
will limit highs to the low 30s. For the rest of the CWA, the
forecast is on track with highs in the mid to upper 30s, and low
40s for southeastern counties. Expecting the low level cumulus
that have developed on the edges of the stratus deck to push north
and dissipate going into the afternoon as winds increase out of
the south.

&&

.SHORT TERM...(Today and tonight)
ISSUED AT 247 AM CST Wed Feb 3 2021

High pressure is centered over central Illinois this morning and
will slowly drift east through the day. Stratus trapped under a
sharp inversion continues along and west of the I-55 corridor.
Guidance generally favors this mixing out today, but confidence is
low in this occurring or timing if it does. This makes temps a bit
tricky as there will likely be several degrees differences
between cloudy and sunny areas. In general expect highs in the mid
30s north to upper 30s lower 40s south, but for any areas that
potentially stay under stratus through the day, temps may only top
out in the lower to mid 30s. Non-diurnal temp trends are expected
tonight as the high slides to our east and southerly flow
increases. Temps may fall some just after sunset, but much of the
night they will remain steady and may rise slightly towards
sunrise Thursday morning.

.LONG TERM...(Thursday through Tuesday)
ISSUED AT 247 AM CST Wed Feb 3 2021

An active stretch of weather is expected Thursday into next week.
A pair of strong shortwaves, one emanating from the Pacific NW
and one from the Canadian Rockies will phase over the northern
Great Plains by early Thursday. In response, an elongated area of
low pressure at the surface will gradually deepen and congeal
later Thursday into Friday, becoming much better organized as it
lifts across the Great Lakes Thursday night. Out ahead of these
features, strong low and mid level warm air advection will
overspread the mid Mississippi Valley early Thursday helping to
quickly saturate the column with open Gulf moisture streaming
north towards the Midwest. Rain will overspread central Illinois
through the morning Thursday. Models are in good agreement with
temps aloft being several degrees above 0C at the onset of
precipitation resulting in liquid falling. There is a small
concern of below freezing surface temps at the onset of precip
Thursday morning, however, models generally show surface temps
also warming above freezing at the onset of precip. Given
southerly boundary layer flow, conceptually the threat for
freezing rain is low, and even on the off chance that it does
occur, the threat should be short lived and impacts minimal.

The surface low and trailing cold front will move across central
Illinois during the late afternoon and early evening hours. A
tight pressure gradient behind the front, coupled with strong
isallobaric response from 8-10mb/3hr pressure rises and steep low
level lapse rates promoting efficient mixing of winds aloft will
result in strong gusts behind the front. There is still a decent
signal that winds will be at or near wind advisory criteria (gusts
of 45 mph or more). Falling temps behind the front will allow
precip to transition over to snow, but accumulations look to be
fairly light before precip just ends. Given the strong winds, any
falling snow will be subject to blowing and drifting and could
result in hazardous driving conditions.

Thursday's low carves out a broad longwave trough centered over
the Great Lakes that is expected to linger through the weekend
into next week. This will set the stage for much colder conditions
across the region. A series of clippers in the NW flow will
impact the region, but at this time, there is poor model agreement
on timing and track of these systems. The colder air mass will
support higher snow ratios and if we do get a favorable track with
one of these fast moving systems, it could produce a few inches
of snow. For now, the best chance for accumulating snow with one
of these clippers is later Saturday into Saturday night.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 122 PM CST Wed Feb 3 2021

VFR conditions expected until late in the period as a storm system
rapidly spreads precipitation into the area from approximately
12Z-16Z. Some of this precipitation may briefly be mixed with snow
especially at KCMI and KBMI. Cigs will lower into MVFR in this
time period, potentially IFR near 18Z. Vsby will follow a similar
progression from 12Z-18Z. Winds S-SSE 7-12 kts through tonight,
increasing to 15-20 kts with gusts near 30 kts by around 15Z.
45 kt winds at the 2000 foot level after 08Z-10Z will result in
low level wind shear conditions until around 16Z.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...37/Roberson
SYNOPSIS...Deubelbeiss
SHORT TERM...Deubelbeiss
LONG TERM...Deubelbeiss
AVIATION...37
Hazardous weather outlook, Feb 3, 3:52 PM CST, 11 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
352 PM CST Wed Feb 3 2021

ILZ027-028-030-041200-
Knox-Marshall-Stark-
352 PM CST Wed Feb 3 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM NOON THURSDAY UNTIL 6 AM
CST FRIDAY...

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...TONIGHT...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

A brief period of freezing rain will be possible early Thursday
morning before quickly changing to all rain. Once a strong cold
front passes, the rain will change to snow Thursday afternoon and
evening before coming to an end. Snow accumulations of 1 inch or
less are anticipated. In addition to the snow, strong west to
northwest winds gusting as high as 30 to 40 mph will create areas
of blowing snow and reduced visibilities.

An Arctic cold front will sweep through the region this weekend,
bringing another period of snow Saturday afternoon and evening,
with minor snow accumulations possible. This will be followed by
the coldest air of the winter season thus far. Wind-chills will
plunge to 10 below to 20 below zero Saturday night into Sunday
morning. The very cold weather will linger through Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ029-031-036>038-040>057-061-041200-
Cass-Champaign-Christian-Coles-De Witt-Douglas-Edgar-Fulton-Logan-
Macon-Mason-McLean-Menard-Morgan-Moultrie-Peoria-Piatt-Sangamon-
Schuyler-Scott-Shelby-Tazewell-Vermilion-Woodford-
352 PM CST Wed Feb 3 2021

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois and west central Illinois.

.DAY ONE...TONIGHT...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

A period of mixed precipitation including snow and freezing rain
is possible Thursday morning east of the I-55 corridor before
changing to all rain by midday Thursday. The rain will change to
snow late Thursday afternoon and evening after a strong cold
front passes through the area. A light snow accumulation of less
than 1 inch is likely. In addition, strong west to northwest winds
gusting as high as 30 to 40 mph will accompany the snow showers.

An Arctic cold front will sweep through the region this weekend,
bringing another period of snow Saturday afternoon and evening,
with minor snow accumulations possible. This will be followed by
the coldest air of the winter season thus far. Wind-chills will
plunge to 10 below to 20 below zero Saturday night into Sunday
morning. The very cold weather will linger through Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ062-063-066>068-071>073-041200-
Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland-
352 PM CST Wed Feb 3 2021

This Hazardous Weather Outlook is for portions of east central
Illinois and southeast Illinois.

.DAY ONE...TONIGHT...

Minor flooding will persist along the Little Wabash River at Clay
City for the next several days.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

An brief period of mixed precipitation could occur Thursday
morning, before the precipitation quickly changes to all rain by
midday.

A period of snow will occur Thursday evening after a strong cold
front passes through the area. A light snow accumulation of less
than a half inch is possible. In addition, strong west to southwest
winds gusting as high as 30 to 35 mph will accompany the snow.

An Arctic cold front will sweep through the region this weekend,
bringing another period of snow Saturday afternoon and evening,
with minor snow accumulations possible. This will be followed by
the coldest air of the winter season thus far. Wind-chills will
plunge to zero to 10 below zero Saturday night into Sunday
morning. The very cold weather will linger through Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

Barnes

Nearby

Winter Weather Advisories in Illinois, 2021Every winter weather advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.